MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC; CATHETER, CONTINUOUS FLUSH
Model Number 6779-002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ischemia Stroke (4418)
Date of Event 12/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Hi-peitho clinical study.It was reported that ischemic cerebrovascular accident (cva) occurred, requiring intervention.On (b)(6) 2024, the subject underwent treatment with study device: ekosonic endovascular device, 106x12cm.Two ekos catheters were successfully placed, one in the right lower lobar artery and one in the left lower lobar artery.Therapy was initiated via the ekos device at a rate of 2mg/hr for a total dose of 7 mg across both the catheters on the same day.On (b)(6) 2024, the subject was diagnosed with ischemic cerebrovascular accident (cva).The event led to prolongation of hospitalization and intra-arterial therapy intervention.
 
Additional Manufacturer Narrative
A1: patient id: (b)(6).A2: patient age: 67 years old (at the time of enrollment).
 
Additional Manufacturer Narrative
A2: patient age: 67 years old (at the time of enrollment).
 
Event or Problem Description
It was reported that ischemic cerebrovascular accident (cva) occurred, requiring intervention.On (b)(6) 2024, the subject underwent treatment with study device: ekosonic endovascular device, 106x12cm.Two ekos catheters were successfully placed, one in the right lower lobar artery and one in the left lower lobar artery.Therapy was initiated via the ekos device at a rate of 2mg/hr for a total dose of 7 mg across both the catheters on the same day.On 17-dec-2024, the subject was diagnosed with ischemic cerebrovascular accident (cva).The event led to prolongation of hospitalization and intra-arterial therapy intervention.It was further reported that on (b)(6) 2024, the ekos catheters were successfully placed in the right femoral vein, right lower lobar artery and left lower lobar artery.In the context of the study, the patient received treatment with ekos and anticoagulation using heparin.On 17-dec-2024, the subject developed acute worsening of neurological function, for which cerebral computed tomography (ct) was performed.This showed a m1 clot in the left middle cerebral artery area.There were also signs of occlusion and clots in the left common carotid (lcc) and internal carotid artery (ica), for which stenting and thrombectomy were performed.The clot in m1 on the left was successfully removed.On 19-dec-2024, the subject was transferred from cardiology to neurology in connection with cva.A ct of the brain revealed no indications for intracranial bleeding, increase in demarcation of ischemia in the left hemisphere (middle flow area), with increased diffuse swelling and some mass effect on the left ventricles and known occlusion of the stent in the left cca, and no filling of the left ica.There was no basilar clot-clot, or new demonstrable occlusion in the right hemisphere and there was known extensive pulmonary embolisms, pleural fluid on the left was noted.Based on these findings, the reported event of ischemic cva with the onset of 17-dec-2024 based on the signs and symptoms.It was reported that it was a very complex case with a massive stroke and several thrombi, and the etiology was unknown.On 22-jan-2025, the subject was discharged to medical specialty rehabilitation on dalteparin.It was additionally reported that the cva was unrelated to the study devices and possibly related to the procedure and thrombolytic.

Brand Name
EKOSONIC
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
EKOS CORP INC
11911 n. creek parkway s.
bothell WA 98011
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21126352
Report Number2124215-2024-83114
Device Sequence Number7464969
Product Code KRA
UDI-Device Identifier00858593006134
UDI-Public00858593006134
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K213422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/29/2023
Device Model Number6779-002
Device Catalogue Number6779-002
Device Lot Number0010876826
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer01/08/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date02/05/2025
Date Device Manufactured07/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2ND EKOS CATHETER; 2ND EKOS CATHETER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexMale